MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION

MICRO THERAPEUTICS, INC. DBA EV3 CONCERTO PGLA HLX; DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Model Number PV-18-40-HELIX
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/06/2023
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received a report that the coil was not detached despite several attempts.The physician attempted to detach the coil with the instant detacher and manual attempt via hypotube over 3 times.There was no issue with the instant detacher.Another concerto coil was used and the procedure ended successfully.The reported device and any accessory devices were prepared as indicated in the ifu.No patient symptoms or further complications were reported as a result of this event.  ancillary devices include a sheath, microcatheter, and guidewire.
 
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Event or Problem Description
Additional information received reported there were no issue encountered during the procedure prior to the coil non-detachment.There was no pushwire damage observed after the concerto coil device was removed from the patient.
 
Additional Manufacturer Narrative
B5.Updated with additional information received.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Product analysis #(b)(4):equipment used- video inspection system (m-81805), ruler (m-83360), camera (panasonic lumix dmc-zs5) as found condition- the concerto pusher was returned within a shipping box and within a sealed plastic biohazard pouch.The dispenser coil and introducer sheath were also returned (not attached).Visual inspection/damage location details: the actuator interface was found securely attached to the coupler tube.There is no indication of detachment attempts using an instant detacher at this location.The break indicator was found kinked and broken, indicative of manual detachment attempts.The release wire was found almost fully retracted out of the pusher.The coin was no longer within the lumen stop.The shield coil was found undamaged.The implant coil was already detached and not returned for analysis.No damages or irregularities were found with the coin.No damages or irregularities were found with the lumen stop.The retainer ring was found damaged.Testing/analysis ¿ the exposed release wire was retracted with no resistance encountered.The ptfe shrink tubing was removed to gain access to the lumen stop.The coin was measured at three locations to be 0.080mm at 0.063mm, 0.100mm at 0.127mm, and 0.099mm at 0.275mm; which is within specification (specification: 0.063mm ¿ 0.089mm at 0.063mm, 0.075mm ¿ 0.105mm at 0.127mm, and 0.086mm ¿ 0.108mm at 0.275mm).The inner diameter of the lumen stop was measured to be 0.0029¿, which is within specification (specification: 0.00220¿ ¿ 0.0029¿).The inner diameter of the retainer ring could not be reliably measured due to the damages.The detach element could not be measured as it was not returned for analysis.Conclusion - based on the customer report and device analysis, the customer report of "non-detachment" could not be confirmed.The implant coil was already detached and not returned for analysis.The pusher was found broken, and the release wire/coin were retracted, likely detaching the implant coil as intended by the subassemblies.No damages non-conformances to specifications were found that would contribute towards the non-detachment.The retainer ring was found damaged; however, this damage is not likely to contribute towards a non-detachment as it is likelier to contribute towards a premature detachment.The implant coil (and attached detach element) and instant detacher used in the event was not returned.Therefore, any contribution of the implant coil or instant detacher towards the non-detachment could not be determined.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONCERTO PGLA HLX
Common Device Name
DEVICE, VASCULAR, FOR PROMOTING EMBOLIZATION
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine, CA 92618
6122713209
MDR Report Key16223776
Report Number2029214-2023-00098
Device Sequence Number20219439
Product Code KRD
UDI-Device Identifier00847536033672
UDI-Public00847536033672
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K090046
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/05/2022
Device Model NumberPV-18-40-HELIX
Device Catalogue NumberPV-18-40-HELIX
Device Lot NumberA943315
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2023
Supplement Date Received by Manufacturer01/26/2023
03/20/2023
Initial Report FDA Received Date01/23/2023
Supplement Report FDA Received Date01/31/2023
04/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/06/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown